Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Finite volume solutions of convection-diffusion test problems

Authors: J. A. Mackenzie and K. W. Morton
Journal: Math. Comp. 60 (1993), 189-220
MSC: Primary 76R99; Secondary 65L10, 65N99, 76M25, 76N99
MathSciNet review: 1153168
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The cell-vertex formulation of the finite volume method has been developed and widely used to model inviscid flows in aerodynamics: more recently, one of us has proposed an extension for viscous flows. The purpose of the present paper is two-fold: first we have applied this scheme to a well-known convection-diffusion model problem, involving flow round a 180$ ^\circ$ bend, which highlights some of the issues concerning the application of the boundary conditions in such cell-based schemes. The results are remarkably good when the boundary conditions are applied in an appropriate manner. In our efforts to explain the high quality of the results we were led to a detailed analysis of the corresponding one-dimensional problem. Our second purpose is thus to gather together various approaches to the analysis of this problem and to draw attention to the supra-convergence phenomena enjoyed by the proposed methods.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76R99, 65L10, 65N99, 76M25, 76N99

Retrieve articles in all journals with MSC: 76R99, 65L10, 65N99, 76M25, 76N99

Additional Information

Keywords: Convection-diffusion, finite volume, cell-vertex
Article copyright: © Copyright 1993 American Mathematical Society